MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INGENIA; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INGENIA; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Model Number INGENIA ELITION X
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 01/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Philips has started an investigation, a follow up report will be submitted once the investigation has been completed.
 
Event or Problem Description
Philips received a report that after the mri examination was completed and the bed was pulled out, sleeping patient woke up and raised his head while the in-bore mirror was still attached, causing contact with the mirror and injuring his right eye.The patient was seen by a provider in the facility and was prescribed eye drops to treat conjunctival hemorrhage in the right eye.Eye drops prescribed by a physician meet the criteria for medical intervention to preclude permanent impairment.The patient was later observed at ophthalmology department.It was reported, the patient did not have vision abnormalities.The patient condition is currently under observation after being examined by an ophthalmologist.The reported injury meets the criteria for a serious injury.
 
Additional Manufacturer Narrative
The patient was an 82-year-old male individual who had a history of dementia.During the scan the patient fell asleep; after the scan was completed, the operator manually moved the table fully out of the bore, which awakened the patient.The patient abruptly sat up while the in-bore mirror (which is reflective plastic part and designed with contoured and rounded edges, reducing the potential for sharp contact) remained attached and struck the lower edge of the mirror assembly with the right eye; the mirror remained intact and did not shift or detach.The operator had instructed the patient not to move; however, the sudden awakening led to the unexpected sit-up.The reported injury was a conjunctival hemorrhage confined within the eye.Immediately after the event, the patient was evaluated by a neurosurgeon; no treatment or hospitalization was required at that time.Subsequently (exact day not specified), the patient visited their regular ophthalmologist as an outpatient and was treated with eye drops and was not hospitalized; the specific medication (type of eye drop) is unknown.At a one-week follow-up call, the patient reported improvement and no current issues; no vision problems were reported.Based on the available information, the reported event meets criteria for serious injury.A site service review of the in bore mirror¿s appearance and installation found no issues.After our investigation and analysis, it was concluded that the mr system and coil where the mirror as attached to used in this case were working correctly.There is no indication of a malfunction of the mr system or coil used that could have contributed to the incident.The injury occurred following a non intended sequence of use during the mri examination.The patient, who had advanced age and an underlying medical condition (dementia), fell asleep during the scan.As confirmed by the field service engineer (fse), the patient was awakened by table movement, assumed that the examination had concluded, and abruptly attempted to sit up while the mirror assembly was still installed.This type of spontaneous and uncontrolled patient action is not anticipated in normal use conditions nor is it reasonably foreseeable.

Brand Name
INGENIA
Common Device Name
FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
luis casillas lc
222 jacobs street
cambridge, MA 02141
MDR Report Key24255730
Report Number3003768277-2026-100543
Device Sequence Number12862742
Product Code LNH
UDI-Device Identifier00884838098336
UDI-Public(01)00884838098336
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINGENIA ELITION X
Device Catalogue Number782107
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age82 YR
Patient SexMale